Symptoms of coming of antidepresants

View previous topic View next topic Go down

Symptoms of coming of antidepresants

Post by kathchris on Fri Feb 05, 2010 6:34 pm

Hi guys I survied yesterday so thought I would ask on here. I have been on antidepresants for 3 monthes and the specialist doesnt think they are working for me. Which is fine so the first week we halved my dose this week I am taking half every two days and next week its nothing.

My body seems very seseptiable (sp?) to changes and I have a cold. But I am on my second week and the day after not taking the anti d I am moody,sad,cry at the drop of the hat,shaky and yesterday dissy and vomiting.

I am really nervous with next week when I do cold turkey.As the only thing that eventully put me sleep was taking my anti d that I was due to take yesterday anyway.

I would love to hear others experence of being weaned of and websites that may help to.

Thanks

kathchris

Number of posts : 60
Location : Whakatane
Registration date : 2009-11-28

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by jaffakiwi on Sat Feb 06, 2010 4:43 am

Hi. Though the doctor is bright, only you know the limits of your body. If you feel the withdrawal is too soon, or too fast, theres no reason why you couldn't delay the next stage of withdrawal until your body has 'caught up'.

It also sounds like although these drugs might not be working 100%, it sounds like they keep you in a better place than being on nothing. Are you comfortable with your doctors advice? It should be a consultation, not orders.

jaffakiwi

Number of posts : 248
Location : Palmy
Registration date : 2010-01-23

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by kathchris on Sat Feb 06, 2010 4:52 pm

Hi Jaffakiwi. My body is very suseptiable to drugs.I have decided to keep with what the docter ordered knowing I could be in for a rough time.

I am still on seroquel at night so am still On something.BUt I have decided not to start back on anti d's as this coming of sucks big time.I am of to a freimd who is a kineasiologist on wednesday and hopefully soon after I can start on some natural stuff.

I found a few sites that where helpful and others have had the same results. Ie headache,nausea, hot and cold,etc.

kathchris

Number of posts : 60
Location : Whakatane
Registration date : 2009-11-28

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by becks on Sun Feb 07, 2010 12:07 am

Hi KathChris I'm sorry to hear about the rough time you are having coming off Antidepressants. It's not much fun is it?! Not only do you have to cope with the mental side of things, you also have to deal with all those nasty physical side-effects. I recently took myself of Venlafaxine as I felt it was having no positive effect on me. This was something I did 'coldturkey' and without the recommendation of my Doctor. I would not advise this to anyone. Strangely enough I felt terrible! Duh!! This was not one of my finest decisions let me tell you that. Anyway, good luck with all that you are going through. I hope you feel better soon KathChris.
avatar
becks

Number of posts : 238
Age : 45
Location : Christchurch
Registration date : 2009-09-27

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by Paddy on Tue Feb 09, 2010 12:17 am

Hon,
what meds do you have there, and what are the one's you are trying to wean from your system?

If I can get that info, I can get you the relevant NZ MedSafe Consumer Information Sheets for each different med
, which are well written and cover things like the dosages, potential reactions, etc. If you'd prefer, you can PM me the information so its not shown for the world to see, and I will reply with a PM with that info?

You take kind, gentle care of you eh? Thanks.

Paddy.
avatar
Paddy
Moderator

Number of posts : 1607
Age : 57
Location : Rangitikei
Registration date : 2008-09-25

http://www.thebigblackdog.co.nz

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by kathchris on Tue Feb 09, 2010 2:11 am

Had my last half a tablet on friday.Talk about a stink day.I qm on day of weaning of and stll have the yuck headaches,nausea and lack of energy. But they are not as bad and I am only having th occasioanl hot cold moment and shakes.

Paddy I was on paroxitine and have heard many negative things said about it. I have been given a verbal run down yesterday by my counsellor but really was inoyed i didnt get it sooner.

I have decided not to continue on anti depprsants as I feel my body just cant handle them.I was only on 20 mg and then reduced to 10 as we decided early on these where not working for me it just took them a few monthes to discover this.

I am still on seroquel as this has helped heaps but eventually I will wean this from my body but not today Smile

I am a strong woman whose body just cant handle these drugs.If I had known the side effects I would never have gone down this path! Hindsite is wonderful aye. I am being extra kind to myself but know now that I will be ok.

kathchris

Number of posts : 60
Location : Whakatane
Registration date : 2009-11-28

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by Paddy on Wed Feb 10, 2010 7:25 am

Kath,

Hiya hon, hows your today going? Not too rough on you, I hope.

The Medsafe sites Links to Paroxetine and Seroquel are:

http://www.medsafe.govt.nz/Consumers/cmi/a/Aropax.htm
and
http://www.medsafe.govt.nz/Consumers/cmi/l/loxamine.pdf
(there are two varieties - also known as Aropax and Loxamine – I use it – 40mg a day, and I’m wondering about seeing how I do on 60mg. I’m doing ‘better’ on this stuff at the moment, than I feel I ever have on anything. Then again, that might just be the Meds talking, who knows?

The Seroquel Links are:

http://www.medsafe.govt.nz/Consumers/cmi/s/Seroquel.htm
(note there are ‘ordinary’ and Slow Release versions, so check you have the right Data sheet – in fact, the other one is) http://www.medsafe.govt.nz/Consumers/cmi/s/seroquelXR.htm

Take care and don’t forget you have the right to have these ‘things’ and everything else, explained to you in a manner and form most understandable to you by your medical team.
avatar
Paddy
Moderator

Number of posts : 1607
Age : 57
Location : Rangitikei
Registration date : 2008-09-25

http://www.thebigblackdog.co.nz

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by kathchris on Wed Feb 10, 2010 7:42 pm

Hiya paddy.Thanks for those links.I have 1 more day left and they reckon the drugs will be out of my system.This week has been easier thath the end of last week.I am starting to feel human again which is a real blessing.I was asked to go on 5pth I think its called so I did some research on the internet as some peoples reactions to the stuff and quiet frankly it maybe natural but it sure seemd to give some really similar symptoms to those taking antidepresants. So I have decided nope I am not subjecting my body to this!

I am grateful that I am still taking seroquel as this has helped me get over the withdrawell symptoms to coming of my anti'd. I will in the futre weeks look into the effects of seroquel more closely and decide then whether this is something I can take.

Paddy I cant explain how comeing of these meds has given me back the power over my body. I have tears for the time lost and never want to subject myself to whats happened over the last 3-4 monthes. I am an ok person who needs to start to listen to herself and be careful what I put in and subject myself to.

Paddy your sense of humour makes me laugh and that has been priceless also knowing a complete stranger would care enough to help me means all is not lost in this world.

Have a great Day

kathchris

Number of posts : 60
Location : Whakatane
Registration date : 2009-11-28

Back to top Go down

Re: Symptoms of coming of antidepresants

Post by Sponsored content


Sponsored content


Back to top Go down

View previous topic View next topic Back to top

- Similar topics

 
Permissions in this forum:
You cannot reply to topics in this forum